Alert archive / Indiana / Frost Advisories in 2019
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 17, 2019, 3:30 PM EDT for 39 counties in Indiana. It took effect at Oct 18, 2019, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 18, 2019, 2:00 AM EDT
- Expired
- Oct 18, 2019, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS73 KIND 171930 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 330 PM EDT Thu Oct 17 2019 INZ021-028>031-035>049-051>057-060>065-067>072-180330- /O.NEW.KIND.FR.Y.0003.191018T0600Z-191018T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 330 PM EDT Thu Oct 17 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Central Indiana. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind TDUD
2 follow-up statements
075 WWUS73 KIND 180152 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 952 PM EDT Thu Oct 17 2019 INZ021-028>031-035>049-051>057-060>065-067>072-181000- /O.CON.KIND.FR.Y.0003.191018T0600Z-191018T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 952 PM EDT Thu Oct 17 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
337 WWUS73 KIND 180756 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 356 AM EDT Fri Oct 18 2019 INZ021-028>031-035>049-051>057-060>065-067>072-181200- /O.CON.KIND.FR.Y.0003.000000T0000Z-191018T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 356 AM EDT Fri Oct 18 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:23 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 17, 3:23 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 323 PM EDT Thu Oct 17 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 324 AM EDT Thu Oct 17 2019 High pressure will cause dry conditions through Saturday. Temperatures will start out below normal and increase through the start of next week. Chance of rain as a weak front pushes through followed by a better chance of rain and thunderstorms Monday and Tuesday with a cold front moving through. Some storms Monday could be strong to severe. Temperatures will drop to near normal behind the cold front. && .NEAR TERM /Rest of Today/... Issued at 932 AM EDT Thu Oct 17 2019 Only minor adjustments needed with the forecast trending well. Bumped up sky cover for a few hours across the northeastern counties with more widespread cloud cover present than initially expected. Also lowered high temperatures by a degree or two across the board with continued strong cold air advection ongoing. Previous discussion follows... High pressure building into the region will lead to dry conditions today. Temperatures will be below normal thanks to northwesterly flow. Some clouds will move in this morning, particularly for the northeast half of the forecast area, but skies are expected to be clear again by this evening. && .SHORT TERM /Tonight through Saturday Night/... Issued at 324 AM EDT Thu Oct 17 2019 High pressure and dry conditions continue through Saturday morning. Areas of frost are possible Thursday night as light winds and lows in the mid-30s are expected. Temperatures will increase each day as warm air advection affects the region, reaching above normal on Saturday. A weak front will push across the state Saturday afternoon and evening leading to a chance of rain. There remain discrepancies between models on whether the rain will reach central Indiana. The Euro has been the most aggressive with including PoPs whereas the GFS continues to show the rain dissipating before the front gets here. Due to continued lack of confidence, lowered guidance PoPs slightly for Saturday. && .LONG TERM /Sunday Night through Thursday/... Issued at 323 PM EDT Thu Oct 17 2019 Active weather to start at the beginning of the week will bring a threat for severe storms...windy conditions and much needed rainfall...followed by a dry and cooler stretch through the end of the extended that will begin a stepdown process to much colder weather by the last week of the month. Models continue to align on a strong surface low kicking out of the northern Plains late weekend and into the upper Midwest on Monday as an occluded system. Cold front arcing from the low will sweep across the Ohio Valley Monday afternoon and evening and bring the potential for a higher impact convective line moving across the forecast area. Gulf moisture will surge north into the region ahead of the front and with strong dynamics aloft... potential is there for a squall line producing severe weather and locally heavy but much needed rainfall. In addition...plenty of wind will accompany the frontal passage. Will continue to highlight the hazards with this system via the HWO. Much drier and cooler air will overspread the region quickly in the wake of the frontal passage...with high pressure influencing the weather for much of the rest of the extended. Highs will slip back to the 50s Tuesday and low to mid 60s Wednesday and Thursday with lows in the upper 30s and lower 40s. Another strong storm system looms on the horizon for just beyond the 7 day...with the potential for much colder weather by next weekend in its wake. && .AVIATION /Discussion for 17/18Z TAF Issuance/... Issued at 1224 PM EDT Thu Oct 17 2019 VFR conditions expected through the TAF period. Dry conditions are expected with high pressure in place. The diurnal cu field that is currently building will last through the evening before dissipating before 0Z. Winds will generally be out of the north at 7-10 kts this afternoon before weakening to near calm later tonight. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...KH NEAR TERM...KH/White SHORT TERM...KH LONG TERM....Ryan AVIATION...White
Hazardous weather outlook, Oct 17, 4:45 AM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 445 AM EDT Thu Oct 17 2019 INZ021-028>031-035>049-051>057-060>065-067>072-180845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 445 AM EDT Thu Oct 17 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Dry conditions will continue through tonight. Some areas of frost are possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible at times Saturday night and again late Sunday night through Monday night. Strong to severe storms cannot be ruled out around Monday. Discussion: A couple of fronts could bring thunderstorms to the area at times during the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Frost Advisories in Indiana, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.